Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

abdominal discomfort and now vomiting, 6 weeks out from radiation

zsazsa1
zsazsa1 Member Posts: 547

I finished pelvic IMRT external beam radiation for UPSC/clear cell about 6 weeks ago, finished chemo about 4 months ago.  The diarrhea is intermittent, but for the past week or two, I've also had increasing GI discomfort whenever I eat (and I eat a very low fiber diet).  Now, for the first time, I'm vomiting after having eaten - and there was nothing that rough on my GI tract.   I only vomited up what I had just eaten, not bile.  I realize that it could be that I just didn't tolerate whatever it was that I ate - but the GI discomfort has been gradually increasing, with very slow gastric emptying, lots of reflux.  I don't think it's an obstruction, because I am not vomiting bile, nor am I vomiting repeatedly without eating anything.  

Has anyone had this experience from pelvic IMRT?  Does it get worse?  Does it go away?  I'm about 30 lbs overweight, so I can manage on very little in the way of food for a while, but if it doesn't go away, I don't know how I will manage.  I'm very afraid that my GI tract has been destroyed by the radiation.

Comments

  • MAbound
    MAbound Member Posts: 1,156 **
    Time to ask the doctor

    ZzaZza, these are symptoms concerning enough that you should be getting advice from a doctor, not us. It may take an xray to figure out what's going on, but don't let this progress to a crisis. Anything we could tell you would be speculation and you need a definitive answer.

  • Forherself
    Forherself Member Posts: 597 **
    MAbound said:

    Time to ask the doctor

    ZzaZza, these are symptoms concerning enough that you should be getting advice from a doctor, not us. It may take an xray to figure out what's going on, but don't let this progress to a crisis. Anything we could tell you would be speculation and you need a definitive answer.

    I think ZsaZsa just wants to hear

    from other women who might have had the same experience.  

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 2,927 **
    I think MAbound is on the

    I think MAbound is on the right track.  Time to call the doctor.  zsazsa could have an intestinal blockage, and no one here is trained to deal with this.  I recommend calling the and they check it out.

  • zsazsa1
    zsazsa1 Member Posts: 547
    I'm sure I don't have an

    I'm sure I don't have an intestinal blockage at this time.  I just wanted to know if anyone else has had vomiting show up this far out from radiation.

  • jan9wils
    jan9wils Member Posts: 172
    I had diarrhea for months

    I had diarrhea for months after my radiation. I often was nauseated and had cramping. But I never vomited. Maybe this is from something else? I am curious to know what is causing this.

  • barnyardgal
    barnyardgal Member Posts: 272
    The diarrhea took awhile to

    The diarrhea took awhile to resolve but I never had vomiting from radiation. I did from chemo. When I had #6 chemo I started vomiting 2-3 weeks after. My blood counts were really low and the doctor felt my body just had had enough. I had a 6 week break from treatment. Maybe your counts are just low but I definitely would get checked out. Hope you feel better soon.

  • Kaleena
    Kaleena Member Posts: 2,059
    edited June 2019 #8
    The only way to see if you

    The only way to see if you have any type of blockage is to see the doctor.  I would definitely tell them.

     

      I experience stomach pains until I vomit several times and then have diarrhea.   It was happening about every 4 to 6 weeks.  They believe it was a partial blockage.  I had even had scans (after the favt( which didn’t show any blockage.  I was then told to do a low residue diet and keep a log when it happens.  The very last time i had stomach pains and then dry heaves at which time I felt something move in my stomach and since then I have been fine.   That was in May.  I can’t eat fresh vegetabkes or any fruit with seeds or skin.   I’m slowly introducing somethings.

  • Northwoodsgirl
    Northwoodsgirl Member Posts: 571
    My opinion too is that you

    You should seriously consider consulting with your physicians. Also, having extra weight will not help you with being nutritionally Well. Please remember that even people who appear well nourished can suffer from nutritional deficiencies that will not help as one tries to recover from chemo and radiation.

    I hope you find out what is causing your inability to keep your food down. I also had chemo and radiation plus brachytherapy. I didn’t experience anything other than diarrhea at times.

    Please let us know how this all works out for you. 

    Lori

  • zsazsa1
    zsazsa1 Member Posts: 547
    Better today, but still with

    Better today, but still with diarrhea.  Eating very carefully.  I am so afraid that they did the radiation too high up, and severely damaged my GI tract.  Here I am 6 weeks out from treatment, and still with significant GI issues.